A mathematical analysis of a minimal model of nematode migration in soil

D. L. Feltham, M. A.J. Chaplain, I. M. Young, J. W. Crawford

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


A minimal model of nematode migration through soil in response to a chemical gradient is presented. We consider Fickian, fractal and porous-media type diffusion of the nematodes, for which the steady-state nematode distributions are found to compare favourably with experimental observations. Analytical results for Fickian nematode diffusion are presented, which are appropriate for the small- and large-time evolution of a nematode distribution. Numerical integrations allow us to compare the three types of nematode diffusion, to provide numerical validation of our analytical results, and to investigate the dependence of the results of our model upon certain key parameters. We conclude with a summary of results and a call for further experimental work.
Original languageEnglish (US)
Pages (from-to)15-32
Number of pages18
JournalJournal of Biological Systems
Issue number1
StatePublished - Mar 1 2002
Externally publishedYes

Bibliographical note

Generated from Scopus record by KAUST IRTS on 2023-02-15

ASJC Scopus subject areas

  • Ecology
  • Applied Mathematics
  • Agricultural and Biological Sciences (miscellaneous)


Dive into the research topics of 'A mathematical analysis of a minimal model of nematode migration in soil'. Together they form a unique fingerprint.

Cite this